Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 124, NWS Northern Indiana

November 19, 2017Allen County, Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Nov 19, 2017, 10:43 AM EST for Allen County, Huntington County, Wabash County, Indiana. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Nov 19, 2017, 10:43 AM EST (15:43 UTC)
Expired
Nov 20, 2017, 10:43 AM EST
In force
24 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Allen County, IN, Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Huntington (LRHI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

214 
WGUS43 KIWX 191543
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1043 AM EST Sun Nov 19 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Little River above Huntington affecting Allen...Huntington and 
  Wabash Counties

.Rises on area rivers occurred as a reult of yesterday's rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-069-169-201543-
/O.NEW.KIWX.FL.W.0124.171119T1543Z-000000T0000Z/
/LRHI3.1.ER.171119T1045Z.171119T1345Z.000000T0000Z.NO/
1043 AM EST Sun Nov 19 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Little River above Huntington.
* until further notice.
* At Sunday morning the stage was 15.1 feet and steady.
* Flood stage is 15.0 feet.
* At 15.0 feet...The river is at bankfull conditions.
* This crest compares to a previous crest of 15.2 feet which occurred 
  on Apr 6 2009.

&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$
1 follow-up statement
351 
WGUS83 KIWX 200224
FLSIWX


Flood Statement
National Weather Service Northern Indiana
924 PM EST Sun Nov 19 2017

...The Flood Warning is cancelled for the following rivers...
 
  Little River above Huntington affecting Allen...Huntington and 
  Wabash Counties
  Auglaize River near Defiance Power Plant affecting Defiance County
  Maumee River at Fort Wayne affecting Allen and Paulding Counties
  Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
  Defiance Counties
 
This will be the last statement for this high water event.

OHC039-200254-
/O.CAN.KIWX.FL.W.0118.000000T0000Z-171121T1200Z/
/DFCO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
924 PM EST Sun Nov 19 2017

The Flood Warning is cancelled for
  The Auglaize River near Defiance Power Plant
* At 8 PM Sunday the stage was 18.8 feet
* Flood stage is 21.0 feet.
* Forecast...The river crested below flood stage at 18.5 feet Sunday 
  afternoon. The river will continue falling.
* Forecast...The river will crest below flood stage near 20.4 feet 
  around  1 PM Monday November 20.

&&

LAT...LON 4125 8442 4129 8436 4128 8434 4126 8435
      4123 8439                       

$$

INC003-OHC125-200254-
/O.CAN.KIWX.FL.W.0120.000000T0000Z-171121T1200Z/
/FTWI3.1.ER.171119T1522Z.171119T1945Z.171119T2220Z.NO/
924 PM EST Sun Nov 19 2017

The Flood Warning is cancelled for
  The Maumee River at Fort Wayne
* At 9 PM Sunday the stage was 16.8 feet
* Flood stage is 17.0 feet.
* The river fell below flood stage Sunday afternoon.
* Forecast...The river will fall to near 16.5 feet around  1 AM 
  Monday November 20.

&&

LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
      4111 8492 4106 8503             

$$

INC003-069-169-200254-
/O.CAN.KIWX.FL.W.0124.000000T0000Z-171120T0224Z/
/LRHI3.1.ER.171119T1045Z.171119T1515Z.171119T1945Z.NO/
924 PM EST Sun Nov 19 2017

The Flood Warning is cancelled for
  The Little River above Huntington
* At 9 PM Sunday the stage was 14.7 feet
* Flood stage is 15.0 feet.

&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$

INC003-033-OHC039-200254-
/O.CAN.KIWX.FL.W.0115.000000T0000Z-171122T0000Z/
/NVLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
924 PM EST Sun Nov 19 2017

The Flood Warning is cancelled for
  The Saint Joseph River Ohio above Newville
* At 8 PM Sunday the stage was 11.7 feet
* Flood stage is 12.0 feet.

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 19, 6:20 AM EST, 4 hours 23 minutes earlier.

Area forecast discussion, Nov 19, 6:20 AM EST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
620 AM EST Sun Nov 19 2017

.SYNOPSIS...
Issued at 620 AM EST Sun Nov 19 2017

Mostly cloudy breezy and cold today with highs this afternoon in the
mid 30s.

The rest of the upcoming holiday week will be seasonably cool and
dry through Thanksgiving Day.

&&

.SHORT TERM...(Today and Tonight)
Issued at 206 AM EST Sun Nov 19 2017

Much quieter weather in store as LES winding down this morning
only sensible weather concern. Both KIWX and KGRR indicating
diminishing trends in LES recently which the latest HRRR run has
captured nicely. Despite the current downward trend...forecast
soundings still indicating unidirectional NW flow beneath 5Kft
inversion lending marginal support for continuing low chance POPs
through the morning hours before winds back to a more westerly
direction as surface ridging builds into the TN valley. This will
lead to clearing skies this afternoon away from the lake but
expect little change in temperature given decent low level CAA.
Despite clear skies tonight...high pressure center to the south
will leave enough of a gradient over the area to mitigate
decoupling of the boundary layer and more substantial radiational
cooling which should leave lows in the mid-upper 20s.

&&

.LONG TERM...(Monday through Saturday)
Issued at 206 AM EST Sun Nov 19 2017

A generally quiet weather pattern to prevail through the long
term period. High pressure slides off to the Carolinas on Monday
bringing a milder but quite brisk SW return flow. So while highs
will warm back to 45-50F...apparent temps not expected to get out
of the 30s. Northern stream system moving across southern Ontario
will bring a cold front through the area Tuesday afternoon.
Latest model trends showing high pressure drifting further out
into the Atlantic but still have gulf moisture cut off.
Operational GFS now hinting at narrow band of precip clipping our
far NE CWA and this signal has found its way into the blend...but
other models remain dry and only a couple of the GEFS members
showing anything more than 0.01 so will smooth this to a dry fcst.
Signal for LES in NW fetch behind front Tuesday night into
Wednesday morning remains weak so will still opt for keeping
forecast dry here as well. Another shot of cold air behind this
front will have lows dropping into the 20s with highs in the mid
30s Wednesday and upper 30s to near 40 for Thanksgiving. Another
northern stream system moves into the northern great lakes by the
end of the period and bring a low chance for precip to the
forecast area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 620 AM EST Sun Nov 19 2017

General VFR expected this period. Expansive stratocu shield remains
locked in attm within maximized low level thermal trough. However
this will erode out quickly this aftn given dry entrainment aloft
out of deep subsidence layer and collapsing low level thermal
trough. Until then wrly breezes will gust to 20kts for a time this
aftn.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 4 AM EST early this morning for LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 19, 6:02 AM EST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
602 AM EST Sun Nov 19 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201115-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
602 AM EST Sun Nov 19 2017 /502 AM CST Sun Nov 19 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-201115-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
602 AM EST Sun Nov 19 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft will continue through this
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Nov 19, 8:00 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 AM EST SUN NOV 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       OTTAWA                  41.02N 84.04W
11/18/2017  E3.50 INCH       PUTNAM             OH   TRAINED SPOTTER

&&

MF

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 7:57 PM ESTAreal Flood WarningIWXAdams, Allen, Blackford, Cass, Grant, Huntington and 5 more12 hr
Nov 19, 2:46 AM ESTSmall Craft AdvisoryIWX36 hr
Nov 19, 3:48 PM ESTGale WatchIWX24 hr

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.